FAQs about tainted Norco overdose deaths

The recent number of deaths related to tainted painkillers called 'street Norcos' continues to rise. According to public health officials, 7 people have died from taking the drug and 28 are being treated for overdoses.

Below is the latest information available regarding the opioid-related overdoses that were reported in the Sacramento County Department of Health and Human Services news release dated March 25, 2016.

Question: What is the current number of overdoses that have been reported to Public Health?
Answer: 28

Question:  How many deaths are suspected of being caused by this street drug?
Answer: 7

Question: What is in the street drug that is causing the overdoses?
Answer: Some who have taken it stated that they were told that it was Norco.  However, results just released indicate that some of the pills that were retrieved have been tested and show that they did not contain Hydrocodone or Acetominophen. The lab was able to identify the pills as containing Fentanyl instead.  This indicates that they are really Fentanyl pills (street drugs—counterfeit) that have been made to look like Norco.  

Question: Where did the individuals get the drug?
Answer: Some stated that they bought the pills from strangers, others state that they received the pills from neighbors and friends.

Question:  When do you expect to receive results from tests?
Answer:  The exact date cannot be definitely determined, but we are hoping to receive some results tomorrow.

Question: What are the symptoms of an opioid overdose?
Answer:  Unconsciousness or unresponsiveness, trouble breathing or cessation of breathing, bluish discoloration of skin, vomiting and pinpoint pupils.  

Question:  Can an opioid overdose be reversed?
Answer:  It can be reversed with Naloxone.  However, 9-1-1 should be called immediately after administering Naloxone, because a person can relapse again after a reversal.  Some individuals had needed multiple doses of Naloxone. 

Question:  Have any of the patients been released from hospitals to return home?
Answer: Yes

Question: What can people do to stop these overdoses?
Answer:  Public Health advises our residents to decline from taking prescription-type pills that are not prescribed by one’s own physician. 

Copyright 2016 KXTV


JOIN THE CONVERSATION

To find out more about Facebook commenting please read the
Conversation Guidelines and FAQs

Leave a Comment